Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 33, NWS Detroit, MI

December 10, 2014

NWS Detroit, MI issued this gale warning at Dec 10, 2014, 4:08 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2014, 4:08 AM EST (09:08 UTC)
Expired
Dec 11, 2014, 3:44 AM EST
In force
24 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WHUS73 KDTX 100908
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
408 AM EST WED DEC 10 2014

...EXTENDED PERIOD OF NORTHERLY FLOW...

.DEEPENING SURFACE LOW PRESSURE OVER THE NORTHEASTERN UNITED STATES 
HAS STRENGTHENED THE PRESSURE GRADIENT ENOUGH TO ALLOW FOR A 
MARGINAL GALE EVENT OVER THE SOUTHERN BASIN OF LAKE HURON. A GALE 
WARNING HAS BEEN ISSUED SOUTH OF HARBOR BEACH. THE GALE WARNING WILL 
THEN CONTINUE TONIGHT AND THURSDAY AS AN OCCLUDING OF THE SURFACE 
LOW WILL ALLOW THE LOW CENTER TO ARCH BACK TO THE NW INTO PORTIONS 
OF NEW YORK STATE AND VERMONT BY THURSDAY. THIS SHOULD BE ENOUGH TO 
ACTUALLY ALLOW WINDS TO SOLIDLY INCREASE ABOVE 35 KNOTS ON THURSDAY 
FOR THE OPEN LAKE WATERS OF THE SOUTHERN LAKE HURON BASIN. THE 
SURFACE RIDGE OVER THE WESTERN GREAT LAKES WILL EVENTUALLY PUSH INTO 
THE CENTRAL GREAT LAKES ON FRIDAY AS A PATTERN SHIFT BEGINS.

LHZ422-101015-
/O.CAN.KDTX.SC.Y.0063.000000T0000Z-141210T1500Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
408 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

LHZ441-102115-
/O.EXT.KDTX.SC.Y.0063.000000T0000Z-141212T0000Z/
/O.CAN.KDTX.GL.A.0028.141210T1500Z-141211T2100Z/
PORT AUSTIN TO HARBOR BEACH MI-
408 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM
EST THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 PM WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ462-101015-
/O.CAN.KDTX.GL.A.0028.141210T1500Z-141211T2100Z/
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
408 AM EST WED DEC 10 2014

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WATCH. 

$$

LHZ442-443-102115-
/O.UPG.KDTX.SC.Y.0063.000000T0000Z-141210T1500Z/
/O.UPG.KDTX.GL.A.0028.141210T1500Z-141211T2100Z/
/O.NEW.KDTX.GL.W.0033.141210T0908Z-141212T0000Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
408 AM EST WED DEC 10 2014

...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THURSDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 34 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 PM WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ463-464-102115-
/O.UPG.KDTX.GL.A.0028.141210T1500Z-141211T2100Z/
/O.NEW.KDTX.GL.W.0033.141210T0908Z-141212T0000Z/
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
408 AM EST WED DEC 10 2014

...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THURSDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-102115-
/O.EXT.KDTX.SC.Y.0063.000000T0000Z-141211T1200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
408 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST
THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 8 PM WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
3 follow-up statements
847 
WHUS73 KDTX 101451
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
951 AM EST WED DEC 10 2014

...EXTENDED PERIOD OF NORTHERLY FLOW...

.DEEPENING SURFACE LOW PRESSURE OVER THE NORTHEASTERN UNITED STATES 
HAS STRENGTHENED THE PRESSURE GRADIENT ENOUGH TO ALLOW FOR A 
MARGINAL GALE EVENT OVER THE SOUTHERN BASIN OF LAKE HURON. A GALE 
WARNING HAS BEEN ISSUED SOUTH OF HARBOR BEACH. THE GALE WARNING WILL 
THEN CONTINUE TONIGHT AND THURSDAY AS AN OCCLUDING OF THE SURFACE 
LOW WILL ALLOW THE LOW CENTER TO ARCH BACK TO THE NW INTO PORTIONS 
OF NEW YORK STATE AND VERMONT BY THURSDAY. THIS SHOULD BE ENOUGH TO 
ACTUALLY ALLOW WINDS TO SOLIDLY INCREASE ABOVE 35 KNOTS ON THURSDAY 
FOR THE OPEN LAKE WATERS OF THE SOUTHERN LAKE HURON BASIN. THE 
SURFACE RIDGE OVER THE WESTERN GREAT LAKES WILL EVENTUALLY PUSH INTO 
THE CENTRAL GREAT LAKES ON FRIDAY AS A PATTERN SHIFT BEGINS.

LHZ442-443-463-464-110300-
/O.CON.KDTX.GL.W.0033.000000T0000Z-141212T0000Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
951 AM EST WED DEC 10 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-110300-
/O.EXT.KDTX.SC.Y.0063.000000T0000Z-141212T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
951 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST
THURSDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441-110300-
/O.CON.KDTX.SC.Y.0063.000000T0000Z-141212T0000Z/
PORT AUSTIN TO HARBOR BEACH MI-
951 AM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 9 AM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MR
111 
WHUS73 KDTX 102035
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EST WED DEC 10 2014

...EXTENDED PERIOD OF NORTHERLY FLOW...

.A STEADY INCREASE IN THE PRESSURE GRADIENT RESULTING FROM STRONG LOW 
PRESSURE OVER NEW ENGLAND WILL SUSTAIN AN EXTENDED PERIOD OF STRONG 
NORTH-NORTHWEST WINDS ACROSS CENTRAL AND SOUTHERN LAKE HURON THROUGH 
THURSDAY.  WINDS IN THE 25 KNOT RANGE WILL GUST AT TIMES 30 TO 35 
KNOTS THROUGH THIS PERIOD...THE STRONGEST GUSTS POSITIONED ACROSS 
SOUTHERN SECTIONS OF THE OPEN WATERS.  APPROPRIATE GALE WARNINGS AND 
SMALL CRAFT ADVISORIES REMAIN IN PLACE FOR THE SOUTHERN LAKE HURON.  
WIND AND WAVE CONDITIONS WILL EASE THURSDAY NIGHT WITH SURFACE 
RIDGING RESULTING IN A MORE MODEST NORTHWEST WIND BY FRIDAY.

LHZ442-443-463-464-111000-
/O.CON.KDTX.GL.W.0033.000000T0000Z-141212T0000Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
335 PM EST WED DEC 10 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 35 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441-111000-
/O.CON.KDTX.SC.Y.0063.000000T0000Z-141212T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
335 PM EST WED DEC 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MR
237 
WHUS73 KDTX 110844
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 AM EST THU DEC 11 2014

...EXTENDED PERIOD OF NORTHERLY FLOW...

.LATEST INDICIATIONS ARE THE SURFACE PRESSURE GRADIENT OVER THE 
REGION WILL BE SLIGHTLY WEAKER THAN PREVIOUSLY FORECASTED. IN 
ADDITION...THE COLD POOL ASSOCIATED WITH THE UPPER LEVEL LOW OVER 
THE EASTERN UNITED STATES WILL NOT EXTEND AS FAR WESTWARD. AS A 
RESULT...SURFACE WINDS ARE EXPECTED TO HOLD TODAY AT APPROXIMATELY 
30 KNOTS OVER THE SOUTHERN BASIN OF LAKE HURON. THIS HAS RESULTED IN 
A DECISION TO CANCEL THE GALE WARNING THAT HAD BEEN IN EFFECT. SMALL 
CRAFT ADVISORIES ARE NOW IN EFFECT TODAY FOR THE NEARSHORE WATERS OF 
SOUTHERN LAKE HURON INCLUDING OUTER SAGINAW BAY. THE WIND FIELD OVER 
THE CENTRAL GREAT LAKES WILL THEN RELAX ON FRIDAY AND DURING THE 
WEEKEND AS A RESULT OF A LARGE SURFACE HIGH PUSHING THROUGH THE 
REGION.

LHZ442-443-112045-
/O.CAN.KDTX.GL.W.0033.000000T0000Z-141212T0000Z/
/O.EXA.KDTX.SC.Y.0063.000000T0000Z-141212T0000Z/
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
344 AM EST THU DEC 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 PM THURSDAY. 

THE GALE WARNING HAS BEEN CANCELLED. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ463-464-110945-
/O.CAN.KDTX.GL.W.0033.000000T0000Z-141212T0000Z/
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
344 AM EST THU DEC 11 2014

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

LHZ421-441-112045-
/O.CON.KDTX.SC.Y.0063.000000T0000Z-141212T0000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
344 AM EST THU DEC 11 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM THURSDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Dec 10, 3:59 AM EST, 9 minutes earlier.

Area forecast discussion, Dec 10, 3:59 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 AM EST WED DEC 10 2014

.SHORT TERM...TODAY AND TONIGHT

WHILE THERE HAS BEEN A FAIRLY EFFICIENT FLUX OF MOISTURE OFF LAKE
HURON OVERNIGHT...LOW INVERSION HEIGHTS HAVE KEPT LAKE ENHANCED
PRECIP MAINLY IN THE FORM OF LIGHT SNOW SHOWERS AND DRIZZLE. SURFACE
OBSERVATIONS HAVE BEEN SHOWING CEILINGS LOWERING FROM NORTH TO SOUTH
EARLY THIS MORNING AS THE INVERSION BASE LOWERS. HERE AT THE NWS
OFFICE...THIS IS LEADING TO PRECIP FALLING MORE IN THE FORM OF LIGHT
FREEZING DRIZZLE. BASED ON THE CURRENT OBSERVED INTENSITY AND WITH
AN EXPECTED DIMINISHING TREND DURING THE EARLY MORNING HOURS AS
DRIER SFC AIR FUNNELS IN FROM THE NORTH...IMPACTS FROM ANY LINGERING
FREEZING DRIZZLE EARLY THIS MORNING SHOULD BE MINOR AND NOT JUSTIFY
A HEADLINE.

THE LOWERING INVERSION BASE IS RESULTING FROM INCREASED LARGE SCALE
SUBSIDENCE FROM MID LEVEL CONFLUENT FLOW DEVELOPING OVER LOWER MI.
THE WATER VAPOR IMAGERY ALSO SHOWS A SHORT WAVE IMPULSE OVER SE MI.
THIS WAVE WILL SLIDE TO THE SOUTH THIS MORNING...FURTHER INCREASING
MID LEVEL SUBSIDENCE IN ITS WAKE. SHALLOW COLD AIR ADVECTION IS
SUSTAINING A DEEP LOW LEVEL INVERSION /AS EVIDENCED BY THE 00Z KAPX
SOUNDING/. THIS AND MOISTURE FLUX OFF LAKE HURON UNDER A NNE LOW
LEVEL FLOW HAS HELD A SOLID LOW STRATUS DECK OVER MOST OF LOWER MI.
SUBSTANTIAL DRY AIR ADVECTION ABOVE THE INVERSION BASE IS NOW ONGOING
ACROSS THE NRN GREAT LAKES. THIS EXTREMELY DRY AIR ABOVE THE
INVERSION BASE WILL ADVANCE INTO SRN MI TODAY. THE FLOW IN THE
BOUNDARY LAYER WILL ALSO BACK TOWARD THE NW DURING THE AFTERNOON
/LESSONING THE INFLUENCE OFF LAKE HURON/ AND BECOME SLIGHTLY
DIVERGENT. THESE FACTORS WILL OFFER AN OPPORTUNITY FOR A CLEARING OF
THE LOW CLOUDS FROM WEST TO EAST ACROSS THE FORECAST AREA THIS
AFTERNOON AND ESPECIALLY INTO THE EVENING.

TEMPERATURES WILL CONTINUE ON A VERY SLOW DECLINE THIS MORNING AS
THE CLOUDS AND STRONG GRADIENT FLOW SUPPRESS THE NEAR SURFACE
COOLING. A SHALLOW THERMAL TROUGH WILL LINGER OVER SE MI THROUGH THE
AFTERNOON...SUGGESTING JUST A SLIGHT RISE IN TEMPS FROM MORNING
READINGS /ASSUMING AN EARLIER CLEARING DOES NOT OCCUR/. DESPITE THE
EXPECTED CLEAR SKIES AND DRY AMBIENT AIRMASS TONIGHT...THE NORTHWEST
GRADIENT WILL ACTUALLY STRENGTHEN IN RESPONSE TO THE RETROGRESSION OF
THE NEW ENGLAND STORM SYSTEM. THIS SHOULD HOLD OVERNIGHT MIN TEMPS
IN THE 20S.

&&

.LONG TERM...THURSDAY THROUGH WEDNESDAY

WELL...THE CONSENSUS THAT HAD BEEN SOLIDIFIED WITH THE 09.12Z NWP
OFFERING IN REGARDS TO A MORE EASTERN PRECIPITATION SOLUTION
THURSDAY...WAS THROWN INTO DOUBT AGAIN...THIS TIME WITH THE 10.00Z
NAM SOLUTION. THE NAM SOLUTION IS NOW SUGGESTING THAT LIGHT SNOW
WILL IN FACT BACK ACROSS LAKE HURON BRUSHING SHORELINE AREAS OF THE
THUMB FROM APPROXIMATELY 12Z THURSDAY THROUGH 06Z FRIDAY. THIS HAS
ALWAYS BEEN AND REMAINS A TOUCHY FORECAST AS THE AMOUNT OF DEEP DRY
AIR WITHIN THE SURFACE RIDGE FLANKING THE WESTERN GREAT LAKES WILL
SET A HARD EDGE AND A TIGHT PRECIPITATION GRADIENT. THE ECMWF WHICH
HAD BEEN VERY CONSISTENT WITH THIS SOLUTION...MOVED OFF OF THE
POSSIBILITY EARLIER. THERE SEEMS TO BE A NUMBER OF FACTORS THAT MAY
ALLOW FOR THE DEEP MOISTURE/LIGHT SNOW TO UNRAVEL AND MAKE IT BACK
TO THE EXTREME EASTERN THUMB COUNTIES. THE FIRST IS THE MAIN JET
BRANCH OVER THE CANADIAN MARITIMES BREAKS AWAY TODAY...CAUSING A
PSEUDO LONGWAVE CUTOFF. THE SECOND IS A WEAK UPPER LEVEL JETLET THAT
WILL BREAK AWAY FROM THE JAMES BAY REGION AND CYCLONICALLY ROTATE
DOWN THROUGH WESTERN LAKE SUPERIOR THIS EVENING. THE THIRD IS THE
COMPACT SHORTWAVE DIVING THROUGH SODAK THAT WILL EVENTUALLY MERGE
INTO AN UPPER LEVEL JET ENTRANCE REGION OVER THE SOUTHERN
MISSISISIPPI RIVER VALLEY. THE DAMPENING OF HEIGHTS THAT WILL OCCUR
FROM THIS SHORTWAVE AND THE AFOREMENTION JETLET IN CANADA DIVING
SOUTH SHOULD ALLOW FOR A MAIN MIDLEVEL TROUGH AXIS TO WOBBLE THROUGH
MICHIGAN AND STRENGTHEN. THEREFORE...DO NOT WANT TO MOVE COMPLETELY
AWAY FROM THE POSSIBILITY THAT LIGHT SNOW WILL BRUSH THE THUMB.
REINTRODUCED A LOW CHANCE POP FOR PORTIONS OF HURON/SANILAC/ST CLAIR
COUNTIES. MODEL SOUNDINGS WITHIN THE DEEPER MOISTURE SHOW AN
OUTSTANDING UPPER LEVEL FRONTAL/LOW STABILITY STRUCTURE THAT
WOULD...CONDITIONALLY...BE SUPPORTIVE OF LIGHT ACCUMULATIONS.

THE EASTWARD DRIFT OF THE HIGH AMPLITUDE UPPER LEVEL OMEGA
BLOCK/RIDGE OVER THE CENTRAL UNITED STATES WILL PUSH THE SURFACE
RIDGE ACROSS THE CENTRAL GREAT LAKES FRIDAY AND SATURDAY. DRY AIR
AND A VERY STABLE PROFILE WILL BE IN PLACE WHICH WILL CAUSE QUIET
WEATHER DURING THIS TIMEFRAME. EXPECT TEMPERATURES TO STEADILY
MODERATE AS WARM AIR ADVECTION DOWNSTREAM OF THE RIDGE WILL WASH
ACROSS THE STATE.

&&

.MARINE...

DEEPENING SURFACE LOW PRESSURE OVER THE NORTHEASTERN UNITED STATES
HAS STRENGTHENED THE PRESSURE GRADIENT ENOUGH TO ALLOW FOR A
MARGINAL GALE EVENT OVER THE SOUTHERN BASIN OF LAKE HURON. A GALE
WARNING HAS BEEN ISSUED SOUTH OF HARBOR BEACH. THE GALE WARNING WILL
THEN CONTINUE TONIGHT AND THURSDAY AS AN OCCLUDING OF THE SURFACE
LOW WILL ALLOW THE LOW CENTER TO ARCH BACK TO THE NW INTO PORTIONS
OF NEW YORK STATE AND VERMONT BY THURSDAY. THIS SHOULD BE ENOUGH TO
ACTUALLY ALLOW WINDS TO SOLIDLY INCREASE ABOVE 35 KNOTS ON THURSDAY
FOR THE OPEN LAKE WATERS OF THE SOUTHERN LAKE HURON BASIN. THE
SURFACE RIDGE OVER THE WESTERN GREAT LAKES WILL EVENTUALLY PUSH INTO
THE CENTRAL GREAT LAKES ON FRIDAY AS A PATTERN SHIFT BEGINS.

&&

.AVIATION...ISSUED 1156 PM EST TUE DEC 9 2014

//DISCUSSION...

NORTHERLY FLOW WILL CONTINUE TO FUNNEL MOISTURE FROM LAKE HURON AND
MAINTAIN MVFR TO OCCASIONAL IFR CIGS TONIGHT WITH JUST A FEW STRAY
FLURRIES OR SPRINKLES EARLY IN THE FORECAST PERIOD. DRIER LOW LEVEL
AIR WILL WORK INTO THE AREA ON WEDNESDAY FROM A LARGE CENTER OF HIGH
PRESSURE CENTERED NORTH OF THE GREAT LAKES. THIS WILL LEAD TO LOWER
STRATUS SCATTERING OUT IN THE MORNING WITH GENERALLY CLEAR SKIES BY
THE END OF THE FORECAST WEDNESDAY EVENING. NORTH WINDS WILL TREND
MORE TO THE NORTHWEST WITH TIME INTO WEDNESDAY AND REMAIN SOMEWHAT
STEADY IN THE 10-15 KTS RANGE OVER THE NEXT 24 HOURS.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN CEILING BELOW 5000 FEET THROUGH 12Z-14Z
  WEDNESDAY MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING UNTIL 7 PM EST THURSDAY FOR LHZ442-443-463-464.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR LHZ441.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LHZ421.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...SC
LONG TERM....CB
MARINE.......CB
AVIATION.....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 9, 3:37 PM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
337 PM EST TUE DEC 9 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-102045-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
337 PM EST TUE DEC 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-102045-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
337 PM EST TUE DEC 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH TONIGHT FOR THE
NEARSHORE WATERS OF LAKE HURON. REFER TO THE LATEST MARINE
FORECASTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WATCH IS IN EFFECT WEDNESDAY THROUGH THURSDAY FOR THE
SOUTHERN BASIN OF LAKE HURON. PLEASE REFER TO THE LATEST MARINE
FORECASTS FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Dec 10, 3:24 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 AM EST WED DEC 10 2014

MIZ054-055-060>063-068>070-075-101030-
TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-
INCLUDING THE CITIES OF...CARO...SANDUSKY...OWOSSO...FLINT...
LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR
324 AM EST WED DEC 10 2014

...SOME SLICK SPOTS ARE POSSIBLE ON AREA ROADS THIS MORNING...

A MIX OF LIGHT SNOW AND FREEZING DRIZZLE OVERNIGHT HAS LIKELY LED
TO SOME SLIPPERY SPOTS ON AREA ROADS. LINGERING FREEZING DRIZZLE
SHOULD END BY DAYBREAK. HOWEVER TEMPERATURES WILL FALL THROUGH THE
UPPER 20S. DRIVERS THIS MORNING SHOULD BE ADVISED THAT THERE MAY
BE A FEW SPOTS OF THIN BLACK ICE ON THE ROADS THIS MORNING AND
SHOULD EXERCISE CAUTION ACCORDINGLY.

SC

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.